A1 Alkuperäisartikkeli tieteellisessä aikakauslehdessä
Biharmonic Obstacle Problem : Guaranteed and Computable Error Bounds for Approximate Solutions (2020)


Apushkinskaya, Darya E.; Repin, Sergey I. (2020). Biharmonic Obstacle Problem : Guaranteed and Computable Error Bounds for Approximate Solutions. Computational mathematics and mathematical physics, 60 (11), 1823-1838. DOI: 10.1134/S0965542520110032


JYU-tekijät tai -toimittajat


Julkaisun tiedot

Julkaisun kaikki tekijät tai toimittajat: Apushkinskaya, Darya E.; Repin, Sergey I.

Lehti tai sarja: Computational mathematics and mathematical physics

ISSN: 0965-5425

eISSN: 1555-6662

Julkaisuvuosi: 2020

Volyymi: 60

Lehden numero: 11

Artikkelin sivunumerot: 1823-1838

Kustantaja: Pleiades Publishing

Julkaisumaa: Venäjä

Julkaisun kieli: englanti

DOI: https://doi.org/10.1134/S0965542520110032

Avoin saatavuus: Julkaisukanava ei ole avoin

Julkaisu on rinnakkaistallennettu (JYX): https://jyx.jyu.fi/handle/123456789/73818

Rinnakkaistallenteen verkko-osoite (pre-print): https://arxiv.org/abs/2003.09261


Tiivistelmä

The paper is concerned with an elliptic variational inequality associated with a free boundary obstacle problem for the biharmonic operator. We study the bounds of the difference between the exact solution (minimizer) of the corresponding variational problem and any function (approximation) from the energy class satisfying the prescribed boundary conditions and the restrictions stipulated by the obstacle. Using the general theory developed for a wide class of convex variational problems we deduce the error identity. One part of this identity characterizes the deviation of the function (approximation) from the exact solution, whereas the other is a fully computed value (it depends only on the data of the problem and known functions). In real life computations, this identity can be used to control the accuracy of approximate solutions. The measure of deviation from the exact solution used in the error identity contains terms of different nature. Two of them are the norms of the difference between the exact solutions (of the direct and dual variational problems) and corresponding approximations. Two others are not representable as norms. These are nonlinear measures vanishing if the coincidence set defined by means of an approximate solution satisfies certain conditions (for example, coincides with the exact coincidence set). The error identity is true for any admissible (conforming) approximations of the direct variable, but it imposes some restrictions on the dual variable. We show that these restrictions can be removed, but in this case the identity is replaced by an inequality. For any approximations of the direct and dual variational problems, the latter gives an explicitly computable majorant of the deviation from the exact solution. Several examples illustrating the established identities and inequalities are presented.


YSO-asiasanat: osittaisdifferentiaaliyhtälöt; epäyhtälöt; approksimointi

Vapaat asiasanat: variational inequalities; estimates of the distance to the exact solution; aposteriori estimates


Liittyvät organisaatiot


OKM-raportointi: Kyllä

Alustava JUFO-taso: 1


Viimeisin päivitys 2021-26-01 klo 14:07